Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 25, 2012Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 25, 2012, 6:33 PM EDT for Sumter County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 6:33 PM EDT (22:33 UTC)
Expired
Jul 25, 2012, 7:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Sumter County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1928 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS82 KFFC 252233
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT WED JUL 25 2012

GAZ104-252300-
633 PM EDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER COUNTY
UNTIL 700 PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NEARLY STATIONARY STRONG THUNDERSTORM OVER CROXTON CROSSROADS.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SUMTER...MADDOX...CROXTON CROSSROADS...AMERICUS AND
PLAINS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3196 8445 3210 8443 3213 8442 3207 8417
      3191 8417 3191 8432 3191 8433 3188 8433
      3187 8435
TIME...MOT...LOC 2233Z 108DEG 2KT 3196 8433

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:37 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 25, 3:37 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT WED JUL 25 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAIN FORECAST CONCERN IS HEAT TODAY AND THURSDAY ALONG WITH
CONVECTION DEVELOPMENT BOTH AFTERNOONS. CURRENT TEMPS HAVE BEEN
RIGHT ON TRACK WITH FORECAST AND AREAS IN THE SOUTH ARE IN LINE FOR
REACHING HEAT ADVISORY CRITERIA...THEREFORE WILL CONTINUE CURRENT
PRODUCT. GENERALLY WENT WITH BLEND OF MAV AND MET SOLUTIONS FOR
TEMPS INTO TOMORROW NIGHT. AREAS IN THE EAST CENTRAL AND SOUTHEAST
PORTIONS LOOK TO AGAIN REACH OVERNIGHT MIN TEMPS OF AT LEAST 75
DEGREES AND PEAK HEAT INDICES OF AT LEAST 105 DEGREES TOMORROW. FOR
850 MB TEMPS...THE GFS HAS SIMILAR VALUES TO SLIGHTLY WARMER FOR
THURSDAY AFTERNOON WHILE THE NAM GOES SLIGHTLY COOLER PARTICULARLY
IN THE SOUTHWEST PORTION. THIS IS LIKELY DUE TO A SLUG OF TROPICAL
MOISTURE AND ASSOCIATED CLOUD COVER PROGGED TO ADVECT NORTHWARD INTO
THE AREA FROM THE NE GULF COAST. ATTM IT APPEARS THAT EXTENDING THE
CURRENT HEAT ADVISORY INTO THURSDAY EARLY EVENING FOR THE EAST
CENTRAL AND SOUTHEAST PORTIONS WOULD BE REASONABLE WITH PERHAPS
TRIMMING OUT THE SOUTHWEST. THIS DECISION WILL BE BEST MADE LATER
THIS AFTERNOON INTO EARLY EVENING SO AS TO PREVENT CONFUSION WITH
CURRENT PRODUCT... THEREFORE PLEASE STAY TUNED TO FUTURE UPDATES.

THE OUTFLOW FROM MCS REMNANTS ACROSS THE CAROLINAS EARLIER TODAY HAS
SERVED MOSTLY TO STABILIZE THE ENVIRONMENT ACROSS THE EASTERN
PORTION OF THE AREA. THE SOUTHERN AND WESTERN PERIPHERIES OF THIS
FEATURE MAY FOCUS DEVELOPMENT LATER TODAY...HOWEVER THE HRRR DOES
NOT BUY INTO THIS MUCH AND JUST HAS THE MAIN DEVELOPMENT IN THE
SOUTHWEST. CURRENT VIS SATELLITE IMAGERY HAS SHOWN SOME CU FIELD
ENHANCEMENTS WITH THE ASSOCIATED OUTFLOW AND PERHAPS WEAK GRAVITY
WAVES... BUT EARLY SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN
CLOSER TO THE SW PORTION OF THE AREA. HAVE THEREFORE GONE WITH
HIGHER CHANCE POPS IN THE SW TAPERING TO SLIGHT POPS IN THE NW.
MLCAPE VALUES OF 2500-3500 J/KG...WEAK VERTICAL WIND SHEAR...AND PW
VALUES OF 1.8-2.0 INCHES WILL ALLOW FOR THE MAIN STORM THREATS BEING
STRONG WINDS...HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL.
ISOLATED SEVERE STORMS ARE POSSIBLE AS WELL... ESPECIALLY IN THE
SOUTHWEST WHERE SPC ALSO HAS A SLIGHT RISK ISSUED.

WITH THE UPPER RIDGE AXIS OVER THE GREAT LAKES PROGGED TO DAMPEN OUT
AND BREAK DOWN...THE ASSOCIATED NW FLOW ALOFT EXTENDING INTO THE
CAROLINAS SHOULD WEAKEN AND BECOME MORE ZONAL BY 12Z THURSDAY. THE
COMBINATION OF A WEAK LEE SFC TROUGH AND ENHANCED MOISTURE FROM THE
ADVECTION OF THE AFOREMENTIONED TROPICAL PLUME IN THE NE GULF WILL
ALLOW FOR THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN IN THE
SOUTH ON THURSDAY. GUIDANCE IS IN GOOD AGREEMENT WITH A DEVELOPING
UPPER TROUGH APPROACHING THE NORTHERN PORTION OF THE AREA BY LATE
THURSDAY NIGHT...ALONG WITH AN ASSOCIATED SFC FRONT. THIS MAY
INCREASE PRECIP POTENTIAL IN THE NORTHERN PORTION THURSDAY NIGHT
INTO FRIDAY.

03

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HAVE MADE NO CHANGES TO THE LONG TERM. MODELS CONSISTEND IN SHOWING
A FRONTAL BOUNDARY SINKING INTO THE CWA SATURDAY INTO SUNDAY.
NORTH GA MAY BE DRY SATURDAY NIGHT INTO SUNDAY NIGHT BUT MOISTURE
RETURNS BY THE FIRST OF THE WEEK.

41

.PREVIOUS DISCUSSION/ISSUED 421 AM WED JUL 25 2012/
HIGH PRESSURE RIDGE OVER THE AREA WEAKENS AND SINKS SOUTH IN THE
SHORT TERM. BY FRI...THE RIDGE AXIS IS OVER FL AND THE GULF AND AN
APPROACHING COLD FRONT IS MOVING SOUTH OUT OF THE UPPER MS RIVER
VALLEY. THIS RIDGE STILL DOMINATES THE WEATHER PATTERN THROUGH THE
END OF THE WORK WEEK KEEPING NORTH AND CENTRAL GA IN MOIST WEST TO
SOUTHWESTERLY FLOW. PRECIPITABLE WATER VALUES STILL SHOWING NEAR
1.5 TO 1.8 INCH SO HEAVY RAIN WILL STILL BE A CONCERN...AT LEAST
THROUGH FRI. DIURNALLY DRIVEN THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY...BUT THEN THINGS BEGIN TO CHANGE SAT. A DEEP CLOSED LOW
CENTER TRACKS EAST ACROSS THE GREAT LAKES STATES AND INTO THE NEW
ENGLAND STATES THU...WITH ITS ASSOCIATED COLD FRONT MOVING
SOUTHWARD. THIS FRONT MOVES INTO NORTH GA BY 00Z SAT AND CONTINUES
MOVING SOUTHWARD INTO NORTH FL BY 12Z-18Z SUN. THIS FRONT BRINGS
IN A MUCH DRIER AIRMASS AND COOLER TEMPS FOR THE STATE SUN. HAVE
BACKED OFF ON POPS FOR SUN TO JUST ISOLATED TSRA MAINLY FOR
CENTRAL GA. MOISTURE DOES INCREASE AGAIN MON/TUE SO WILL KEEP
ISO/SCT SHRA/TSRA BACK IN THE FORECAST MON/TUE.

01

&&

.CLIMATE...

RECORDS FOR 07-25

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1981     74 2000     75 1983     61 1947
                                        1952        1911
                                        1912
   KATL     102 1995     74 1882     78 2010     60 1882
   KCSG     103 1952     82 1998     80 2010     66 1948
                                        1983
   KMCN     103 1952     79 1938     79 2010     64 2009
                                                    1909
                                                    1902

RECORDS FOR 07-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 2010     80 1904     76 2005     56 1911
                                        1936
   KATL      98 1901     78 1890     77 2005     59 1911
   KCSG      99 2010     82 1954     79 1983     66 1948
   KMCN     100 2010     80 1957     78 2005     60 1911
                1993

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD WITH SOME REDUCED
VSBYS POTENTIALLY OCCURRING WITH ANY TSRA THIS AFTERNOON. BEST
CHANCE FOR CONVECTION WILL BE NEAR KMCN AND KCSG AROUND 21Z THEREFORE
INCLUDED TEMPO GROUP AT THESE SITES. CHANCE IS TOO LOW AT OTHER
SITES TO MENTION BUT THE POTENTIAL FOR ISOLATED TSRA IS STILL
THERE. MOSTLY NW WINDS OF 10KTS OR LESS WITH GUSTS NEAR 18KTS CAN
BE EXPECTED TO CONTINUE THIS AFTERNOON FOR KATL AND A FEW OTHER
SITES. WINDS SHOULD BACK TO MORE WESTERLY OVERNIGHT AT 5-3KTS. FOR
CIGS... EXPECT SCT TO FEW AT NEAR 4 KFT DURING DAYTIME HOURS AND
INCREASE TO BKN NEAR ANY STORM DEVELOPMENT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION IN SOUTH.
HIGH CONFIDENCE ALL ELSE.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  98  74  98 /  20  20  20  30
ATLANTA         76  96  75  94 /  10  30  20  40
BLAIRSVILLE     68  91  69  90 /  10  20  20  50
CARTERSVILLE    72  96  73  94 /  10  20  20  50
COLUMBUS        76  95  75  93 /  20  40  30  40
GAINESVILLE     74  93  74  94 /  20  20  20  40
MACON           75  96  74  97 /  20  40  30  30
ROME            73  97  73  94 /  10  20  20  50
PEACHTREE CITY  73  95  73  94 /  10  30  20  40
VIDALIA         78 100  77  97 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HARRIS...HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...BAKER
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Jul 25, 6:07 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EDT WED JUL 25 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
607 AM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE SOUTHERN STATES
WILL CONTINUE TO WEAKEN THROUGH THE END OF THE WEEK. A SURFACE
TROUGH WILL BECOME ENHANCED OVER THE NORTH AND CENTRAL GEORGIA
AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE MOST LIKELY TIME
FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING.

.DISCUSSION...
CAPES WILL INCREASE 2000 TO 3000 THIS AFTERNOON WITH THE UPPER
LEVEL HIGH CENTERED OVER ALABAMA. PLENTY OF MOISTURE IS STILL
AVAILABLE FOR ISOLATED SEVERE STORMS TO BE POSSIBLE WITH THE
HEATING OF THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 25, 6:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT WED JUL 25 2012

GAZ073-084-252300-
624 PM EDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WILKINSON AND
BALDWIN COUNTIES UNTIL 700 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPERS...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON AND BALDWIN COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE COOPERS...PANCRAS...SCOTTSBORO AND
BROWNS CROSSING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3306 8340 3307 8321 3294 8320 3290 8335
TIME...MOT...LOC 2224Z 174DEG 5KT 3298 8331
Special weather statement, Jul 25, 6:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT WED JUL 25 2012

GAZ104-252300-
633 PM EDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER COUNTY
UNTIL 700 PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY STRONG THUNDERSTORM OVER CROXTON CROSSROADS.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SUMTER...MADDOX...CROXTON CROSSROADS...AMERICUS AND
PLAINS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3196 8445 3210 8443 3213 8442 3207 8417
      3191 8417 3191 8432 3191 8433 3188 8433
      3187 8435
TIME...MOT...LOC 2233Z 108DEG 2KT 3196 8433

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:43 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more18 hr
Jul 25, 6:24 PM EDTSpecial Weather StatementFFCBaldwin36 min
Jul 25, 6:54 PM EDTSpecial Weather StatementFFCWebster36 min
Jul 25, 6:57 PM EDTSpecial Weather StatementFFCTaylor33 min
Jul 25, 6:58 PM EDTSpecial Weather StatementFFCSumter32 min
Jul 25, 7:25 PM EDTSpecial Weather StatementFFCStewart35 min
Jul 25, 7:29 PM EDTSpecial Weather StatementFFCCrisp31 min
Jul 25, 7:42 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox48 min
Jul 25, 7:48 PM EDTSpecial Weather StatementFFCPeach27 min
Jul 25, 7:56 PM EDTSpecial Weather StatementFFCStewart34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.